Discussions that mention cozaar

High & Low Blood Pressure board


Lenin, I'll be having that discussion with the doc this Friday.

I went hypo after a series of unfortunate events including heavy sweating from exercise, vomitting and diarrhea after a "bug". But it may be the case that becoming hypo may have actually caused the cramping, vomitting and diarrhea. When the doc looked back on my labs over the last couple of years, I was always one or two points away from hypo.

Since it is clear that I can't tolerate Triam/HCTZ with my Cozaar, I'll have to go back to Hyzaar with pot. supplement. But I will stick with the reduced dose of Hyzaar (he cut it in half). I still think that I'll need to eat a variety of pot. containing food to keep my pot. levels up.

Meanwhile, I grow fat and bloated as a pig, because I can't work out and I can't take the full dose of diuretic that my body desperately needs. Blood pressure is hanging in at about 130/90. I'm just so tired of it all.

Sorry for the thread-jack.
Hi ebrown.

I was on Hyzaar 100/25 for about 5 years until a couple of months ago when I landed in the ER with a a pot. level of 2.8 and an irregular heartbeat. It was a delightful experience. They kicked me out after a 20 meg drip and some horse pills of potassium. When I saw the PA for follow up, my level was in the low range of "normal" so she told me I was fine, and sent me on my way. A few more workouts at the gym and I was back to dizzy and feeling faint. Went to my real doc (who finally had an opening) and he tested me and I was about 4.0. Looked back over my labs and found that I was always boderline low (hello???). Put me on Cozaar and Triam/HCTZ, said I was overmedicated. The Triam left me with god-awful fatigue, headache, muscle aches, confusion, etc.--way worse then I ever felt on Hyzaar. Tried everything, eating lots of potassium-rich foods and taking reduced dosage of the Triam. No good. Dizzy again after the gym. For the last two days I have been breaking my old Hyzaar in half and eating about 1500 mg of potassium in yogurt, blackstrap molasses, orange juice and oranges. I don't dare go to the gym. But the gym is a major factor in keeping my BP down.

Had a GYN appointment today--pressure was 144/94, but I do have white coat. Still, I need that whole dose of diuretic, badly. And I need to be able to workout. Still feeling shoulder pain and tired today, hope I can make it through work tonight. Did you try Triam/HCTZ? What else did you try? Seeing my doc tomorrow.

T.
After the hosipital my potassium went back to 4.0. The dr put me on cozaar 50mg and I have been sending bp reading from home every week taken in the morning and evening. The last 8 weeks the meds have changed every week, 100mg cozaar, Norvasc from 5 ot 10mg in two weeks, toprol XL from 12.5 to 50 in 3 weeks and now Hyzaar 100/12.5 plus toprol 50mg . I also take vytorin 10/20. I just got a prescription for 10meg of potassium. I do go to the gym 4 times a week and seem to be ok. I just can't seem to get my blood pressure down below 135/80 on a consistant basis. i was on adalat 60mg for 3 years and used to tell my previous dr about this cough I would get. He said it wasn't the meds so I changed drs and after telling him he tried different meds and found I was right. i was ok and mu bp was 125/80 for about 6 months taking diruetics until I got sick. i just hope i can get my bp down without taking more meds. My dr said some people take 4 or more and doesn't much about it. I just worry about the long term side affects.

ebrown